Remote Access St. Petersburg Mathematical Journal

St. Petersburg Mathematical Journal

ISSN 1547-7371(online) ISSN 1061-0022(print)



Isogeny classes of formal groups over complete discrete valuation fields with arbitrary residue fields

Author: M. V. Bondarko
Translated by: the author
Original publication: Algebra i Analiz, tom 17 (2005), nomer 6.
Journal: St. Petersburg Math. J. 17 (2006), 975-988
MSC (2000): Primary 14L05, 11S31
Published electronically: September 20, 2006
MathSciNet review: 2202046
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An explicit construction is described for computing representatives in each isogeny class of one-dimensional formal groups over the ring of integers of a complete discrete valuation field of characteristic 0 with residue field of characteristic $ p$. The logarithms of representatives are written out explicitly, and the number of nonisomorphic representatives of the form described in each isogeny class is computed. This result extends and generalizes the result obtained by Laffaile in the case of an algebraically closed residue field. The homomorphisms between the representatives constructed are described completely. The results obtained are applied to computation of the Newton polygon and the ``fractional part'' of the logarithm for an arbitrary one-dimensional formal group. Moreover, the valuations and the ``residues'' of the torsion elements of the formal module are calculated. A certain valuation of logarithms of formal groups is introduced and the equivalence of two definitions of the valuation is proved. One of these definitions is in terms of the valuations of the coefficients, and the other is in terms of the valuations of the roots of the logarithm (i.e., of the torsion elements of the formal module). This valuation only depends on the isomorphism class of a formal group, is nonpositive, and equals zero if and only if the formal group in question is isomorphic to one of the representatives considered.

The classification results of M. V. Bondarko and S. V. Vostokov on formal groups are employed, including invariant Cartier-Dieudonné modules and the fractional part invariant for the logarithm of a formal group.

References [Enhancements On Off] (What's this?)

  • 1. M. V. Bondarko and S. V. Vostokov, Explicit classification of formal groups over local fields, Tr. Mat. Inst. Steklova 241 (2003), no. Teor. Chisel, Algebra i Algebr. Geom., 43–67 (Russian, with Russian summary); English transl., Proc. Steklov Inst. Math. 2 (241) (2003), 35–57. MR 2024043
  • 2. M. V. Bondarko, Explicit classification of formal groups over complete discretely valued fields with imperfect residue field, Trudy S.-Peterburg. Mat. Obshch. 11 (2005), 1-36. (Russian)
  • 3. I. B. Fesenko and S. V. Vostokov, Local fields and their extensions, 2nd ed., Translations of Mathematical Monographs, vol. 121, American Mathematical Society, Providence, RI, 2002. With a foreword by I. R. Shafarevich. MR 1915966
  • 4. Jean-Marc Fontaine, Groupes 𝑝-divisibles sur les corps locaux, Société Mathématique de France, Paris, 1977 (French). Astérisque, No. 47-48. MR 0498610
  • 5. Michiel Hazewinkel, Formal groups and applications, Pure and Applied Mathematics, vol. 78, Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], New York-London, 1978. MR 506881
  • 6. Guy Laffaille, Construction de groupes 𝑝-divisibles. Le cas de dimension 1, Journées de Géométrie Algébrique de Rennes. (Rennes, 1978) Astérisque, vol. 65, Soc. Math. France, Paris, 1979, pp. 103–123 (French). MR 563474

Similar Articles

Retrieve articles in St. Petersburg Mathematical Journal with MSC (2000): 14L05, 11S31

Retrieve articles in all journals with MSC (2000): 14L05, 11S31

Additional Information

M. V. Bondarko
Affiliation: Department of Mathematics and Mechanics, St. Petersburg State University, Universitetskiĭ Pr. 28, Staryĭ Peterhof, St. Petersburg 198904, Russia

Keywords: Formal group, isogeny, Cartier--Dieudonn\'e module, complete discrete valuation field
Received by editor(s): May 24, 2004
Published electronically: September 20, 2006
Additional Notes: Work on the paper was supported by RFBR (grant no. 04-01-00082).
Article copyright: © Copyright 2006 American Mathematical Society